Alert archive / Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 41, NWS Baltimore/Washington

June 1, 2012Augusta County, Nelson County, Virginia

NWS Baltimore/Washington issued this severe thunderstorm warning at Jun 1, 2012, 1:56 PM EDT for Augusta County, Nelson County, Virginia. It was in force for 49 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2012, 1:56 PM EDT (17:56 UTC)
Expired
Jun 1, 2012, 2:45 PM EDT
In force
49 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Augusta County, VA, Nelson County, VA

The radar

The Roanoke radar (KFCX), 138 km from the middle of the area, began a volume at 17:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 2:05 PM EDTHAIL 1.255 Nnw Clifford, VALITTLE PINEY ROAD
Jun 1, 2:09 PM EDTHAIL 1.252 Nnw Piney River, VAREPORTED BY NSSL
Jun 1, 2:14 PM EDTTSTM WND DMG1 Sw Massies Mill, VALARGE LIMBS DOWN FROM THUNDERSTORM WIND
Jun 1, 2:14 PM EDTTSTM WND DMG1 Wsw Massies Mill, VAHALF DOZEN 6 INCH DIAMETER HARDWOOD TREES DOWN.
Jun 1, 2:14 PM EDTHAIL 1.751 W Massies Mill, VAREPORTED BY NSSL
Jun 1, 2:15 PM EDTTSTM WND DMG2 Sw Roseland, VASEVERAL LARGE TREES UPROOTED
Jun 1, 2:20 PM EDTTSTM WND DMG1 Ssw Jonesboro, VASTRUCTURAL DAMAGE AND TREES DOWN
Jun 1, 2:20 PM EDTHAIL 1.251 Ssw Jonesboro, VA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 1:28 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 5.9 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2012-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 347 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2012-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
347 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
528 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

769 
WUUS51 KLWX 011756
SVRLWX
VAC015-125-011845-
/O.NEW.KLWX.SV.W.0041.120601T1756Z-120601T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
156 PM EDT FRI JUN 1 2012

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NELSON COUNTY IN CENTRAL VIRGINIA...
  SOUTHERN AUGUSTA COUNTY IN WESTERN VIRGINIA...

* UNTIL 245 PM EDT

* AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF
  QUARTERS AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 23 MILES SOUTHWEST OF WINTERGREEN...OR NEAR FORKS OF
  BUFFALO...AND MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WINTERGREEN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.

&&

LAT...LON 3769 7899 3770 7905 3772 7907 3777 7908
      3778 7911 3780 7913 3799 7900 3783 7873
      3767 7898
TIME...MOT...LOC 1756Z 224DEG 25KT 3765 7916

$$

KRAMAR
1 follow-up statement
959 
WWUS51 KLWX 011823
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
223 PM EDT FRI JUN 1 2012

VAC015-125-011845-
/O.CON.KLWX.SV.W.0041.000000T0000Z-120601T1845Z/
NELSON VA-AUGUSTA VA-
223 PM EDT FRI JUN 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR AUGUSTA AND NELSON COUNTIES...

AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES NORTHEAST OF
LOWESVILLE...OR 9 MILES NORTH OF CLIFFORD...MOVING NORTHEAST AT 30
MPH.

LOCATIONS IMPACTED INCLUDE...
  LOVINGSTON...
  NELLYSFORD...
  WINTERGREEN...
  FABER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.

A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. 

&&

LAT...LON 3769 7899 3770 7905 3772 7907 3777 7908
      3778 7911 3780 7913 3799 7900 3783 7873
      3767 7898
TIME...MOT...LOC 1823Z 224DEG 25KT 3779 7896

$$



HTS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 10:48 AM EDT, 3 hours 8 minutes earlier.

Area forecast discussion, Jun 1, 10:48 AM EDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1048 AM EDT FRI JUN 1 2012

.SYNOPSIS...
LOW PRESSURE OVER THE OHIO VALLEY WILL MOVE NORTHWARD INTO THE
GREAT LAKES TODAY. THIS WILL CAUSE A COLD FRONT TO MOVE ACROSS THE
AREA LATE THIS AFTERNOON AND EVENING. WEAK HIGH PRESSURE BUILDS IN
ON SATURDAY. AN UPPER TROUGH WILL PERSIST OVER THE EASTERN STATES
THIS WEEKEND INTO THE MIDDLE PART OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
COMPLICATED SYNOPTIC PATTERN THIS MORNING. LOW PRESSURE CENTER
CURRENTLY LOCATED OVER THE CENTRAL OHIO VALLEY...WITH A STRONG COLD
FRONT STRETCHING SOUTHWARD TO THE LOWER MISSISSIPPI RIVER VALLEY. A
PRE-FRONTAL TROUGH IS LOCATED ACROSS SOUTH CENTRAL VA. A WARM FRONT IS
DRAPED ACROSS THE NE CWFA CLOSE TO THE MASON DIXON LINE.

REGIONAL RADAR LOOP SHOWS SOME PRECIP ACROSS NE MD ASSOCIATED WITH
THE WARM FRONT. ADDITIONAL PRECIP ACROSS THE SOUTHERN CWFA
ASSOCIATED WITH THE PRE-FRONTAL TROUGH. WIDESPREAD AREA OF PRECIP
ALONG AND AHEAD OF THE COLD FRONT FROM THE CENTRAL OHIO VALLEY INTO
WESTERN PA AND CENTRAL W VA.

SKIES ARE MOSTLY CLOUDY/CLOUDY ACROSS THE CWFA. HOWEVER...TEMPS
CONTINUE TO RISE INTO THE MIDDLE 70S ACROSS MUCH OF THE AREA TO
LOWER 80S ACROSS LOWER SOUTHERN MARYLAND. NO CHANGE TO THE CURRENT
MAX TEMP FORECAST...BUT TEMPS COULD BE SLIGHTLY HIGHER WHERE BREAKS
IN THE CLOUDS OCCUR. AREA OF CLEARING ACROSS NORTH CAROLINA/SOUTHERN
VIRGINIA SHOULD CONTINUE TO SPREAD NORTHWARD...AND AREAS EAST OF THE
BLUE RIDGE COULD GO PARTLY CLOUDY BY THE MID AFTERNOON...THUS
INCREASING THE INSTABILITY.

DO THINK MULTICELLULAR CLUSTERS WILL BE LIKELY ALONG THE
PRE-FRONTAL SURFACE TROUGH THIS AFTERNOON...WITH A LINEAR STRUCTURE
EXPECTED ALONG THE COLD FRONT LATER THIS EVENING. NICE INVERTED V
MODIFIED SOUNDING SHOWS THE POTENTIAL FOR DAMAGING WIND GUSTS WITH
ANY CONVECTION THAT DEVELOPS. ISOLATED TORNADOES WILL BE MORE LIKELY
WITH THE QLCS LINE ALONG THE COLD FRONT THIS EVENING. QLCS FEATURES ARE
CLIMATOLOGICALLY FAVORED EAST OF THE BLUE RIDGE...AND ONLY MINIMAL
INSTABILITY IS NECESSARY. SO...STRONG/SEVERE THUNDERSTORMS WILL
CONTINUE TO BE POSSIBLE EVEN WITH THE LOSS OF HEATING.

THUNDERSTORMS ASSOCIATED WITH THE PRE-FRONTAL TROUGH ARE EXPECTED
DURING THE MID AFTERNOON...AFTER 2 PM. THE LINE ALONG THE FRONTAL
BOUNDARY SHOULD BEGIN IMPACTING THE WESTERN CWFA AROUND 5 TO 6
PM...CROSSING THE BLUE RIDGE AROUND 7 TO 8 PM...AND FINALLY EAST OF
THE CWFA BETWEEN 10 AND MIDNIGHT.

PWATS HAVE DOUBLED FROM LAST NIGHTS SOUNDING TO AROUND 1.5 INCHES.
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL. WITH
ACTIVITY EXPECTED ALONG THE PRE-FRONTAL TROUGH AND THE COLD
FRONT...FLASH FLOODING WILL BE POSSIBLE WHERE STORMS REPEATEDLY MOVE
ACROSS. IN ADDITION...AREAS THAT HAVE RECEIVED HEAVY RAINFALL IN THE
LAST WEEK OR SO...IE DC...PRINCE WILLIAM...WESTERN MARYLAND AND
PORTIONS OF THE WEST VIRGINIA PANHANDLE WILL BE EVEN MORE
SUSCEPTIBLE TO FLASH FLOODING.

&&

.SHORT TERM /SATURDAY/...
WEAK SURFACE HIGH PRESSURE BUILDS INTO THE MID ATLANTIC ON SATURDAY.
NORTHWEST WINDS/COLD ADVECTION WILL BRING COOLER AND LESS HUMID
CONDITIONS. MORNING MAY BEGIN WITH A DECENT AMOUNT OF SUNSHINE...BUT
DESPITE DOWNSLOPING FLOW THE PRESENCE OF AN UPPER TROUGH MAY PROMOTE
CUMULUS DEVELOPMENT FOR THE AFTERNOON FOR PARTLY SUNNY SKIES.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
THE NEXT SEVERAL DAYS OF NEAR AVERAGE TEMPERATURES AND RELATIVELY
COMFORTABLE HUMIDITIES MAY JUST BE ENOUGH TO WASH OUT MEMORIES OF
THE FEW DAYS OF HEAT...CENTERED AROUND THIS PAST WEEKEND. THE COMING
WEEK WILL CERTAINLY BE MORE ACTIVE THAN DURING THE HOT-STRETCH.

AFTER DEPICTING A GOOD CONSENSUS FOR THE NEXT COUPLE OF DAYS...MED
AND LONG RANGE GUIDANCE TAKE DIFFERING SIDES ON WHAT TO DO W/ THE
NEXT SYSTEM. FIRST...THE PARENT UPPER LEVEL SYSTEM ASSOCIATED W/ THE
SYSTEM CURRENTLY APPROACHING THE AREA WILL PIVOT TO OUR NORTH AND
SWING BACK TOWARD THE NEW ENGLAND COAST EARLY NEXT WEEK. THE
OCCLUDING UPPER LOW THAT GETS STUCK OVER ONTARIO WILL TRANSFER THE
REST OF ITS ENERGY TO A DEVELOPING SYSTEM OFF CAPE COD. THIS
TRANSITION WILL ALLOW SOME BATCHES OF RAIN TO SWING BACK DOWN ACROSS
THE MID ATLC SUN AND MON IN BRIEF SCATTERED POCKETS. THE NAM IS MORE
AGGRESSIVE W/ THIS SOLUTION...WHILE THE GFS TENDS TO PULL THE
FEATURE OFF THE COAST...PULLING UP JUST TO OUR NE INSTEAD OF PASSING
OVER THE AREA.

AN INTERESTING SECONDARY LOW PRESSURE SYSTEM DEVELOPS IN LATEST RUN
OF THE GFS. THIS NEXT SYSTEM BEGINS AS A SERIES OF WEAK UPPER WAVES
COMING DOWN FROM THE NRN PLAINS THAT COMBINE AND STRENGTH AS THEY
MOVE SE FROM THE GREAT LAKES REGION. BY THE TIME THIS NEW FEATURE
APPROACHES THE MID ATLC COAST...A RAPID INTENSIFICATION TAKES PLACE
OVER-TOP OUR AREA FROM TUE INTO WED. THIS TYPE OF SOLUTION CREATES
AN POTENT SYSTEM W/ DYNAMIC FORCING BUT ALSO ONE THAT COULD CHANGE
DRAMATICALLY FROM RUN-TO-RUN OVER THE NEXT COUPLE OF DAYS. THE
ECMWF...WHICH IS MORE IN-STEP W/ THE NAM TOWARD THE END OF ITS
CYCLE...BASICALLY KEEPS OUR CURRENT LOW PRESSURE SYSTEM SITTING OFF
THE NEW ENGLAND COAST AND ROTATING IN PLACE FOR THE ENTIRE WORK
WEEK.

WITH EITHER SOLUTION FOR OUR LONG RANGE FORECAST...THERE WILL BE A
DISTINCT LACK OF AN UPPER RIDGE AND THEREFORE NO RETURNING OF THE
HEAT/HUMIDITY - THRU THE CURRENT FORECAST PERIOD.

&&

.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
MAIN AVIATION IMPACT WILL BE THUNDERSTORMS THIS AFTERNOON AND
EVENING. WARM FRONT CONTINUES TO LIFT NORTH OF THE AREA THIS
MORNING WITH A STRAY SHOWER OR TWO ACROSS NE MD. THEN PRE-FRONTAL
TROUGH AND COLD FRONT WILL SERVE AS FOCUSING MECHANISMS FOR
NUMEROUS SHOWERS/THUNDERSTORMS THIS AFTERNOON/EVENING...PERHAPS AS
MULTICELLS THIS AFTERNOON AND THEN A SQUALL LINE THIS EVENING.
GIVEN HIGHER CONFIDENCE OF OCCURRENCE...HAVE MODIFIED VCTS/CB TO
PREVAILING TSRA DURING THE TIME OF THE GREAT PROBABILITY FOR
IMPACT. ITS POSSIBLE THAT TSRA MAY NOT EXTEND FAR ENOUGH INTO THE
EVENING AND WOULD NEED ADJUSTMENT. COLD FRONT LOOKS TO MOVE
THROUGH THE HUBS 05Z-07Z WITH A WIND SHIFT TO THE NORTHWEST. WEAK
HIGH PRESSURE BUILDS IN FOR SATURDAY.

AFTER MOVING OFF FROM THE NEW ENGLAND COAST SAT INTO SUN...THE MAIN
UPPER LOW WILL SWING DOWN SOME SHOWERS AND MID LEVEL CLOUDS BACK
ACROSS THE MID ATLC FROM SRN CANADA. THIS ACTIVITY WILL BE LIGHT AND
INTERMITTENT AT BEST...W/ SOME BREEZY NWLY WINDS AT THE SFC INTO
EARLY NEXT WEEK. SOME UNCERTAINTY IN THE DEPICTION OF A SUBSEQUENT
LOW PRESSURE SYSTEM INTO THE MIDDLE OF NEXT WEEK.

&&

.MARINE...
SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THIS AFTERNOON/TONIGHT.
SOUTHEAST FLOW IS FORECAST TO INCREASE WITH GUSTS AOA 20 KT THIS
AFTERNOON/EVENING AHEAD OF A COLD FRONT. COLD FRONT WILL ALSO BRING
THUNDERSTORMS WHICH MAY PRODUCE STRONG GUSTY WINDS REQUIRING SPECIAL
MARINE WARNINGS. COLD FRONT MOVES THROUGH SHORTLY AFTER 06Z
TONIGHT...WITH A WIND SHIFT TO THE NORTHWEST. ITS POSSIBLE THAT
NORTHWEST WINDS LATE TONIGHT/EARLY SATURDAY MAY BE CLOSE TO SCA
CRITERIA AS WELL...HOWEVER CONFIDENCE IS LOW.

LOW PRESSURE WILL REMAIN OFF THE COAST THRU MUCH OF NEXT WEEK...W/
PERIODIC SCA CONDITIONS EARLY IN THE WEEK.

&&

.TIDES/COASTAL FLOODING...
WATER LEVELS WERE RUNNING ABOUT 1/2 FT ABOVE NORMAL OVERNIGHT. WITH
SOUTHEAST WINDS INCREASING...EXPECT ANOMALIES TO INCREASE THROUGHOUT
THE DAY. HIGH TIDE CYCLE THIS AFTERNOON IS THE LOWER ONE...AND EVEN
A 1 FT ANOMALY WOULD NOT PRODUCE MINOR TIDAL FLOODING AT ANNAPOLIS.
HOWEVER...AN ANOMALY OF JUST 3/4 FT WOULD DURING THE SUBSEQUENT HIGH
TIDE CYCLE TONIGHT. BY THAT TIME...COLD FRONTAL PASSAGE WILL HAVE
TURNED WINDS TO THE NORTHWEST BUT AM UNCERTAIN IF WATER WILL BE ABLE
TO BE PUSHED OUT BY THAT TIME. THEREFORE...MINOR TIDAL FLOODING IS
POSSIBLE DURING HIGH TIDE TONIGHT ESPECIALLY AT SENSITIVE
LOCATIONS SUCH AS ANNAPOLIS.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ530>543.

&&

UPDATE...LISTEMAA
Hazardous weather outlook, Jun 1, 1:40 PM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
140 PM EDT FRI JUN 1 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
021000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
140 PM EDT FRI JUN 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THIS AFTERNOON
INTO THE EVENING HOURS. IN ADDITION...A LINE OF THUNDERSTORMS WILL
DEVELOP ALONG A STRONG COLD FRONT AND MOVE THROUGH THE
METROPOLITAN AREAS BETWEEN 7 PM AND MIDNIGHT. THUNDERSTORMS WILL
BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...LARGE HAIL AND
TORNADOES. HEAVY RAINFALL COULD ALSO LEAD TO FLASH FLOODING.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE TIDAL POTOMAC RIVER
AND MARYLAND CHESAPEAKE BAY THROUGH TONIGHT.

MINOR TIDAL FLOODING IS POSSIBLE DURING HIGH TIDE TONIGHT ALONG
THE WESTERN SHORE OF THE CHESAPEAKE BAY AND TIDAL POTOMAC
RIVER...PARTICULARLY AT SENSITIVE LOCATIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE OVER THE WATERS
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS HAVE BEEN ACTIVATED. PLEASE RELAY ALL SEVERE WEATHER
REPORTS TO YOU LOCAL NATIONAL WEATHER SERVICE.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-021000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
140 PM EDT FRI JUN 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LINE OF THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A STRONG
COLD FRONT AND MOVE ACROSS THE REGION THIS AFTERNOON AND EVENING.
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND
GUSTS...LARGE HAIL AND TORNADOES. HEAVY RAINFALL COULD ALSO LEAD
TO FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS HAVE BEEN ACTIVATED. PLEASE RELAY ALL SEVERE WEATHER
REPORTS TO YOU LOCAL NATIONAL WEATHER SERVICE.

HTS

In the hours before

Special weather statement, Jun 1, 11:21 AM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1121 AM EDT FRI JUN 1 2012

VAZ037-038-050-011545-
ORANGE VA-GREENE VA-ALBEMARLE VA-
1121 AM EDT FRI JUN 1 2012

...STRONG THUNDERSTORM TO AFFECT ORANGE...GREENE AND ALBEMARLE
COUNTIES...

AT 1121 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
CHARLOTTESVILLE...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE EARLYSVILLE...STONY POINT...ADVANCE
MILLS...QUINQUE...RUCKERSVILLE...EHEART AND AMICUS.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 MPH AND SMALL HAIL CAN ALSO BE EXPECTED WITH THIS
STORM.

&&

LAT...LON 3831 7848 3817 7824 3788 7850 3808 7863
TIME...MOT...LOC 1521Z 211DEG 28KT 3810 7850

BAJ
Special weather statement, Jun 1, 1:22 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
122 PM EDT FRI JUN 1 2012

VAZ030-031-042-501-011800-
WARREN VA-CLARKE VA-NORTHERN FAUQUIER VA-LOUDOUN VA-
122 PM EDT FRI JUN 1 2012

...STRONG THUNDERSTORM TO AFFECT WARREN...CLARKE...NORTHERN FAUQUIER
AND LOUDOUN COUNTIES...

AT 122 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTHEAST OF BLUE MOUNTAIN...MOVING NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE BLUEMONT.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

HTS/KRAMAR
LAT...LON 3918 7794 3907 7771 3890 7798 3895 7808
TIME...MOT...LOC 1722Z 215DEG 20KT 3896 7799
Special weather statement, Jun 1, 1:40 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
140 PM EDT FRI JUN 1 2012

VAZ042-052-501-502-011815-
NORTHERN FAUQUIER VA-SOUTHERN FAUQUIER VA-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-LOUDOUN VA-
140 PM EDT FRI JUN 1 2012

...STRONG THUNDERSTORM TO AFFECT NORTHERN FAUQUIER...SOUTHERN
FAUQUIER...PRINCE WILLIAM/MANASSAS/MANASSAS PARK AND LOUDOUN
COUNTIES...

AT 140 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
SOUTHEAST OF BROAD RUN...MOVING NORTH AT 30 MPH.

LOCATIONS IMPACTED INCLUDE ARCOLA...SOUTH RIDING...BRAMBLETON...
BROADLANDS AND OATLANDS.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

WIND GUSTS IN EXCESS OF 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH
THIS STORM. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES.
TAKE SHELTER UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3905 7768 3901 7741 3871 7765 3875 7780
TIME...MOT...LOC 1740Z 202DEG 28KT 3881 7768

KRAMAR
Special weather statement, Jun 1, 1:42 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
142 PM EDT FRI JUN 1 2012

VAZ056-011830-
SPOTSYLVANIA VA-
142 PM EDT FRI JUN 1 2012

...STRONG THUNDERSTORM TO AFFECT SPOTSYLVANIA COUNTY...

AT 142 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
SOUTH OF GLENORA...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE MASSAPONAX.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED WITH THIS STORM. WINDS
THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL
THE STORM HAS PASSED.

&&

LAT...LON 3802 7775 3803 7776 3804 7775 3805 7778
      3808 7779 3808 7782 3810 7784 3835 7767
      3823 7740 3807 7754 3799 7764
TIME...MOT...LOC 1742Z 210DEG 25KT 3798 7778

HTS
Special weather statement, Jun 1, 1:47 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
147 PM EDT FRI JUN 1 2012

MDZ004-009-VAZ042-011830-
FREDERICK MD-MONTGOMERY MD-LOUDOUN VA-
147 PM EDT FRI JUN 1 2012

...STRONG THUNDERSTORM TO AFFECT FREDERICK...MONTGOMERY AND LOUDOUN
COUNTIES...

AT 147 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LANSDOWNE...MOVING NORTH AT 25 MPH.

LOCATIONS IMPACTED INCLUDE POINT OF ROCKS AND BALLENGER CREEK.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

&&

LAT...LON 3942 7759 3937 7728 3906 7747 3906 7761
TIME...MOT...LOC 1747Z 192DEG 22KT 3910 7751

HTS

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 11:21 AM EDTSpecial Weather StatementLWXAlbemarle, Greene, City of Charlottesville24 min
Jun 1, 1:22 PM EDTSpecial Weather StatementLWXClarke38 min
Jun 1, 1:40 PM EDTSpecial Weather StatementLWXCity of Manassas35 min
Jun 1, 1:42 PM EDTSpecial Weather StatementLWXSpotsylvania48 min
Jun 1, 1:49 PM EDTSevere Thunderstorm WarningLWXFauquier, Loudoun, Prince William41 min
Jun 1, 2:05 PM EDTSevere Thunderstorm WarningLWXLoudoun40 min
Jun 1, 2:14 PM EDTTornado WarningLWXNelson31 min
Jun 1, 2:19 PM EDTSpecial Weather StatementLWXArlington, Fairfax, Prince William, City of Fairfax, City of Falls Church, City of Manassas and 1 more41 min
Jun 1, 2:19 PM EDTTornado WarningLWXLoudoun26 min
Jun 1, 2:37 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Nelson, City of Charlottesville53 min
Jun 1, 2:38 PM EDTSevere Thunderstorm WarningLWXLoudoun52 min
Jun 1, 2:44 PM EDTSevere Thunderstorm WarningLWXArlington, Fairfax, Prince William, City of Fairfax, City of Falls Church46 min
Jun 1, 2:59 PM EDTSpecial Marine WarningLWX2 hr
Jun 1, 3:04 PM EDTSpecial Marine WarningLWX41 min
Jun 1, 3:16 PM EDTSevere Thunderstorm WarningLWXSpotsylvania44 min
Jun 1, 3:20 PM EDTSevere Thunderstorm WarningLWXFairfax, Prince William, Stafford40 min
Jun 1, 3:23 PM EDTSevere Thunderstorm WarningLWXArlington, Fairfax, City of Alexandria, City of Falls Church52 min
Jun 1, 3:29 PM EDTFlash Flood WarningLWXAlbemarle, City of Charlottesville3 hr
Jun 1, 3:38 PM EDTSpecial Marine WarningLWX2 hr
Jun 1, 3:40 PM EDTFlash Flood WatchLWXArlington, Clarke, Culpeper, Fairfax, Fauquier, Frederick and 18 more8 hr
Jun 1, 3:45 PM EDTSevere Thunderstorm WarningLWXAlbemarle, Culpeper, Madison, Orange45 min
Jun 1, 3:47 PM EDTSevere Thunderstorm WarningLWXFairfax, Prince William43 min
Jun 1, 3:48 PM EDTSpecial Marine WarningLWX117 min
Jun 1, 4:15 PM EDTFlash Flood WarningLWXFauquier, Prince William, City of Manassas3 hr
Jun 1, 4:23 PM EDTSevere Thunderstorm WarningLWXCulpeper, Fauquier, Orange, Prince William37 min
Jun 1, 4:29 PM EDTSevere Thunderstorm WarningLWXFairfax, City of Alexandria46 min
Jun 1, 4:49 PM EDTSevere Thunderstorm WarningLWXArlington, Fairfax, City of Alexandria41 min
Jun 1, 4:51 PM EDTSpecial Marine WarningLWX39 min
Jun 1, 4:58 PM EDTSevere Thunderstorm WarningLWXFairfax, Fauquier, Prince William, Stafford, City of Fairfax, City of Manassas and 1 more32 min
Jun 1, 5:05 PM EDTSevere Thunderstorm WarningLWXCulpeper, Fauquier, Orange, Spotsylvania, Stafford25 min
Jun 1, 5:07 PM EDTTornado WarningLWXFairfax, Prince William18 min
Jun 1, 5:27 PM EDTSpecial Marine WarningLWX2 hr
Jun 1, 5:32 PM EDTFlash Flood WarningLWXArlington, Fairfax, Prince William, City of Alexandria, City of Fairfax, City of Falls Church and 2 more6 hr
Jun 1, 5:36 PM EDTSpecial Marine WarningLWX114 min
Jun 1, 5:49 PM EDTSevere Thunderstorm WarningLWXFrederick41 min
Jun 1, 6:06 PM EDTCoastal Flood AdvisoryLWXArlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church2 hr
Jun 1, 6:11 PM EDTSevere Thunderstorm WarningLWXFrederick, Page, Shenandoah, Warren49 min
Jun 1, 6:12 PM EDTTornado WarningLWXFrederick, Page, Shenandoah, Warren33 min
Jun 1, 6:14 PM EDTTornado WarningLWXFrederick31 min
Jun 1, 6:29 PM EDTSevere Thunderstorm WarningLWXClarke, Frederick46 min
Jun 1, 6:35 PM EDTSevere Thunderstorm WarningLWXKing George, Spotsylvania, Stafford, City of Fredericksburg40 min
Jun 1, 7:29 PM EDTSpecial Marine WarningLWX91 min
Jun 1, 7:29 PM EDTSevere Thunderstorm WarningLWXKing George31 min
Jun 1, 7:35 PM EDTSpecial Marine WarningLWX25 min
Jun 1, 7:52 PM EDTSpecial Marine WarningLWX113 min
Jun 1, 7:55 PM EDTSpecial Marine WarningLWX2 hr

Nearby

Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.